MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KCFW-5.0-18/38-45-RB-ANL2-HC
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454); Difficult to Remove (1528); Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during an interventional procedure involving the superficial femoral artery (sfa), a flexor ansel guiding sheath separated and unraveled.The sheath was inserted for a contralateral approach to target the sfa.Once the sheath was over the bifurcation, the user advanced an unspecified catheter and guide wire down the sfa.An unknown stiff wire was used during removal of the catheter.After the catheter was removed, the user noticed that the sheath was stuck and could not be pulled back.The user continued to attempt to remove the sheath; however, the hub separated.Forceps were then used to securely hold the sheath and the user continued to pull on the device, at which point it unraveled and separated.Photos provided by the customer show multiple areas of unraveling and separation.An open surgical procedure involving an arterial cutdown was performed to remove the remaining portion of the sheath.The patient was hospitalized.No further intervention was attempted.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and initial evaluation of the device, the sheath was unraveled, separated, and delaminated.The hub was not returned.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D10: upon return of the complaint device, the package of a terumo wire guide was also returned.It is unknown if the wire was used during this procedure.The wire was not returned.Details of the terumo glidewire are: gs3509, 0.035", 260cm.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 11oct2023.The access site was normal and not scarred.The anatomy was not stenosed, tortuous, or calcified.The bifurcation was steep, but not exceptionally so.Another manufacturer's wire and catheter were used during the procedure.Resistance was not encountered upon insertion of the device or during insertion or removal of any device through the sheath.The hub was initially used to pull the sheath from the patient, prior to the hub separating.The dilator and wire were in the sheath lumen at the time of separation; however, the dilator was not reinserted into the sheath for removal until after resistance was felt.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as originally reported, during an interventional procedure involving the superficial femoral artery (sfa), a flexor ansel guiding sheath separated and unraveled.The sheath was inserted for a contralateral approach to target the sfa.Once the sheath was over the bifurcation, the user advanced an unspecified catheter and guide wire down the sfa.An unknown stiff wire was used during removal of the catheter.After the catheter was removed, the user noticed that the sheath was stuck and could not be pulled back.The user continued to attempt to remove the sheath; however, the hub separated.Forceps were then used to securely hold the sheath and the user continued to pull on the device, at which point it unraveled and separated.Photos provided by the customer show multiple areas of unraveling and separation.An open surgical procedure involving an arterial cutdown was performed to remove the remaining portion of the sheath.The patient was hospitalized.No further intervention was attempted.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and initial evaluation of the device, the sheath was unraveled, separated, and delaminated.The hub was not returned.Additional information was received 11oct2023.The access site was normal and not scarred.The anatomy was not stenosed, tortuous, or calcified.The bifurcation was steep, but not exceptionally so.Another manufacturer's wire and catheter were used during the procedure.Resistance was not encountered upon insertion of the device or during insertion or removal of any device through the sheath.The hub was initially used to pull the sheath from the patient, prior to the hub separating.The dilator and wire were in the sheath lumen at the time of separation; however, the dilator was not reinserted into the sheath for removal until after resistance was felt.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The sheath was separated into three segments.The first segment measured approximately 34.3-centimeters, the second measured approximately 35-centimeters, and the third measured approximately one centimeter.All three segments were accordioned/bunched, with exposure of the coils and inner liner noted.The hub was not returned, and the sheath flare was not present.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional relevant complaints for this lot number.The product ifu states ¿remove the sheath.Avoid applying traction to hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy and the procedure contributed to this event.Although resistance was not reported on insertion of the sheath, the bifurcation was steep, and the sheath stuck and was unable to be removed from the patient.Upon meeting resistance, the user re-inserted the dilator and continued to pull on the sheath from the hub.After the hub separated, forceps were used to pull the sheath from the patient; however, the sheath unraveled and separated.The ifu instructs the user not to apply traction to the hub upon removal and suggests reinsertion of the dilator if resistance is anticipated or encountered upon withdrawal.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17860844
Report Number1820334-2023-01325
Device Sequence Number17565960
Product Code DYB
UDI-Device Identifier00827002301177
UDI-Public(01)00827002301177(17)260731(10)15584724
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberKCFW-5.0-18/38-45-RB-ANL2-HC
Device Lot Number15584724
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer10/11/2023
12/13/2023
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date10/26/2023
01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSI AMPLATZ WIRE; OMNIFLUSH CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown